Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Sep 7, 2021, 6:13 PM CDT for Macon County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 7, 2021, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 10 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS84 KBMX 072313
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
613 PM CDT Tue Sep 7 2021
ALZ037-045-047-080000-
Lee AL-Tallapoosa AL-Macon AL-
613 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of west central Lee,
north central Macon and southeastern Tallapoosa Counties through 700
PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tallapoosa City, or near Tallassee, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Liberty City, Reeves Airport,
Tallapoosa City, Still Waters Resort, Southern Lake Martin, Yates
Dam, Blue Creek Marina, Roxana, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 8557 3248 8577 3250 8589 3261 8589
3276 8584
TIME...MOT...LOC 2313Z 204DEG 14KT 3255 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:47 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 7, 2:47 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 247 PM CDT Tue Sep 7 2021 .SHORT TERM... /Updated at 0110 PM CDT Tue Sep 07 2021/ A boundary will move through the state through the afternoon...with showers and thunderstorms continuing to develop from afternoon through the overnight hours. Instability will be between 2000 and 3000 J/kg with a light wind profile. PW values are around 50 - 75 % for this time of year. In areas north of I85...there is plenty of mid level moisture and DCAPE values will be between 1000 and 1500 J/kg. Not expecting a lot of severe thunderstorms though a few could become strong with damaging winds as the main threat. Areas south of I85 have less dry air in the midlevels with DCAPE values between 500 and 1000 J/kg. Overnight...an upper level feature keeps instabilities and lift over AL...so kept in chance PoP. Not expecting any storms to become severe...but a few areas may see rain through the night into the early morning instead of clearing after sunset. Low level moisture will be plentiful overnight...with patchy dense fog development possible again through the morning. Will keep an eye on clearing overnight and how widespread the showers are to determine if any dense fog products are necessary. Wednesday...a frontal boundary will linger over the southeastern state...with widespread showers and thunderstorms expected to develop in the afternoon. The focus for convection will be south of I85...closer to the front...with chances tapering off approaching the northwestern part of the area. Instabilities will be between 2000 and 3000 again with DCAPE values between 1000 and 1500 J/kg. PW values approach max for this time of year. Low and mid levels are fairly weak. Having said all this...localized flooding and downburst winds are the main threat with storms Wednesday afternoon. A few storms could become severe. High temperatures this afternoon and Wednesday afternoon will be in the mid to upper 80's with low temperatures tonight in the upper 60's and lower 70's. 24 .LONG TERM... /Updated at 0233 PM CDT Tue Sep 07 2021/ Wednesday night through Monday. No significant changes to the extended forecast. A cold front will move through the area Wednesday night and produce lower humidity levels and slightly cooler temperatures Thursday and Friday, especially during the overnight hours. An upstream short wave trof will dig southward towards Alabama on Saturday. All the models show isolated convection across the southeast counties Saturday afternoon in response to short wave trof, and added slight chance of thunderstorms to the forecast. By Sunday and Monday deeper moisture begins to work northward from the Gulf of Mexico, and maintained small rain chances across the southern counties. 58/Rose Previous long-term discussion: /Updated at 0400 AM CDT Tue Sep 07 2021/ Wednesday night through Monday. Showers may linger in the vicinity of an old front Wednesday night across our southeastern counties. Also, a disturbance in the Gulf of Mexico is expected to move toward the Florida Panhandle and interact with the front and upper-level trough. This may result in rain chances continuing through early Thursday afternoon for those southeastern counties. Additionally, a significant shortwave will swing through the Ohio Valley. This will drive a cold front through on Thursday with subsidence and high pressure in its wake. Dry conditions are expected for Friday and Saturday, but erosion of the drier airmass may occur on Sunday and Monday, when a small chance for rain could begin to creep back into the forecast. 87/Grantham && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms will develop through the afternoon and linger overnight. MVFR ceilings are possible through the afternoon as low level moisture increases. Overnight...fog development is possible. Only mentioned MVFR visibilities at each site (except KBHM)...and will update depending on clearing and location of rainfall overnight. KMGM And KTOI could see IFR ceilings with the amount of low level moisture available in the southern part of the state. Wednesday...thunderstorms are expected across the state...with the greatest chances around KMGM and KTOI. 24 && .FIRE WEATHER... Scattered to numerous mainly afternoon showers and storms are expected through Wednesday, particularly south of Interstate 59 as a front stalls over the area. RH values will remain elevated with generally light winds. A cold front will move into central Alabama Wednesday night, leading to lower humidity and northerly winds Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 88 64 83 59 / 20 30 10 0 0 Anniston 70 87 66 84 60 / 30 40 20 0 0 Birmingham 70 88 66 83 61 / 30 30 10 0 0 Tuscaloosa 70 88 67 84 62 / 20 30 10 0 0 Calera 70 86 67 83 61 / 30 40 10 0 0 Auburn 71 83 69 83 62 / 40 70 30 10 0 Montgomery 72 88 70 86 62 / 30 60 30 10 0 Troy 71 85 69 85 62 / 30 80 40 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Sep 7, 8:03 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 803 AM CDT Tue Sep 7 2021 ALZ011>015-017>050-081615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 803 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Sep 7, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
613 PM CDT Tue Sep 7 2021
ALZ037-045-047-080000-
Lee AL-Tallapoosa AL-Macon AL-
613 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of west central Lee,
north central Macon and southeastern Tallapoosa Counties through 700
PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tallapoosa City, or near Tallassee, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Liberty City, Reeves Airport,
Tallapoosa City, Still Waters Resort, Southern Lake Martin, Yates
Dam, Blue Creek Marina, Roxana, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 8557 3248 8577 3250 8589 3261 8589
3276 8584
TIME...MOT...LOC 2313Z 204DEG 14KT 3255 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
05Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.